I found that by not pinching the skin too much (to allow you to do the injection subcutaneously) helped. It’s down to practice! I soon got it to a fine art with only the occasional bruise. I switched to the tablets as I wanted to travel abroad at the time and didn’t want to carry all those syringes with me on my hols. Fat chance of that at the moment!
I found it quite a shock. Good to know that there are tablets. I have 6 bruises from the 6days of injections. Feeling a bit calmer generally though.
I agree, it is worrying to have a blood clot but the blood thinners will do their job. I had one, which wasn’t identified and went on to have a mini stroke (TIA) luckily with no lasting effects. I have heard of several people on Capecitabine who have had blood clots, in fact I realise now that I was on Capecitabine at the time (but also had atrial fibrillation, AF, which is what I thought had caused the blood clot). The injections are easy to give but can leave you black and blue as Annietre has said. I also switched to a tablet form of blood thinner after a while but had to stay on them for longer than some due to the AF.
On Capecitabine had clot in neck had a few weeks of injections now on a tablet instead ( relief the jabs were leaving me black and yellow) Its hard not to worry but the thinners will do their job take things steady for a few days was the Only advice given to me , although my lymphodoema nurse rang me when their system was notified to tell me not to do certain exercises that I normally do for my arm - assume that was due to location and not wanting it to wander . Im absolutely fine now, no extras meds doing their job . Hope you feel more able to cope with it soon x
I went for liver MRi and CT today. All seemed OK. As I was walking back to my car the Radiologist rang me to say I had a blood clot in my abdomen and could I come back. Very scary call! This was about 18.30. I learned that its in my inferior venna cava which I think takes used blood back to the heart. I was given a blood thinner injection and have a prescription for more to fill in the morning and got home about 22.00. To say I am scared is an understatement. Capecitabine-xeloda and Cancer generally make clots more likely, I'd read it in side effects but have been more worried about my feet. Atm I am scared to go to sleep, even though I reason its good they found the clot. I have been on Capecitabine since early May. I get that the TNBC is life limiting but now feel I have another threat as well as avoiding Covid. I've none of the symptoms of DVT so hopefully it's been found early. I don't know how big it is so feeling very vulnerable. I'm probably too complacent about side effects and havent read the leaflet since May. It is so important to monitor changes in ourselves. I am now second guessing the fatigue. So used to being matter of fact about getting on with the best day possible. This feels like it's come from left field. I know I need to try to relax but finding it easier said than done.